Texas, 2013Flash Flooding in Texas, September 19, 2013
September 19, 2013 · NWS AMA · 6 events in 3 counties and zones
Portions of the Texas Panhandle experienced tropical-like precipitation which led to localized flash flooding during the evening hours of the 19th. The remnants of Tropical Depression Manuel streamed across the panhandle ahead of a slow southward progressing cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Portions of the Texas Panhandle experienced tropical-like precipitation which led to localized flash flooding during the evening hours of the 19th. The remnants of Tropical Depression Manuel streamed across the panhandle ahead of a slow southward progressing cold front. The increased moisture pushed Precipitable Water values into a climatological extreme range which provided thunderstorms with the potential to produce heavy rain. This heavy rain potential became a threat for flash flooding due to weak steering flow aloft. This flash flood potential was verified as two areas of thunderstorms developed across the Texas Panhandle during the evening hours of the 19th. The eastern area was positioned over Lipscomb County while the western area was positioned over southwestern Texas Panhandle counties. These thunderstorms moved very slowly which allowed them to remain over the same location for a couple of hours. Flash flooding was reported in the counties before the cold front increased in speed and forced thunderstorms southward. Flash flooding persisted in these counties for a few hours after the thunderstorms moved southward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 19, 5:33 PM CST, 27 minutes earlier.
Area forecast discussion, Sep 19, 5:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT THU SEP 19 2013
.AVIATION...
TSRA MAY CONCERN THROUGH 06Z AT THE TERMINALS. MOST CONFIDENT THAT
KDHT AND KAMA WILL BE IMPACTED BY TSRA THROUGH THEN. IT'S POSSIBLE
THERE COULD BE SOME ADDITIONAL SHRA 08Z-14Z AT KAMA, BUT CONFIDENCE
OF THESE IMPACTING THE TERMINAL IS TOO LOW TO MENTION. BRIEF VLIFR
CONDITIONS ARE POSSIBLE WITH A DIRECT TSRA IMPACT.
COLD FRONT WILL SWEEP THROUGH THE TERMINALS 02Z-08Z WITH WINDS
SHIFTING TO THE NNE.
HAVE MODERATE TO HIGH CONFIDENCE THAT MVFR, POSSIBLY A BRIEF STINT OF
IFR, CONDITIONS WILL LIKELY IMPACT THE TERMINALS, BUT CONFIDENCE ON
TIMING IS SOMEWHAT LOWER.
JACKSON
&&
.PREV DISCUSSION... /ISSUED 340 PM CDT THU SEP 19 2013/
DISCUSSION...
PLENTY OF LOW LEVEL MOISTURE COUPLED WITH DIFFLUENCE ALOFT AND A
COLD FRONT SHOULD HELP SET THE STAGE FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH THE NIGHT ACROSS MUCH OF THE PANHANDLES. THE
COLD FRONT WAS NEARING THE NORTHWEST CORNER OF THE OKLAHOMA
PANHANDLE NOW. THIS FRONT WILL CONTINUE MOVE SLOWLY SOUTH THROUGH
THE NIGHT AND SHOULD BE SOUTH OF THE TEXAS PANHANDLE BY SUNRISE
FRIDAY MORNING.
HAVE LEFT A SMALL POP OVER THE SOUTHEAST TEXAS PANHANDLE FOR ANY
LINGERING ACTIVITY UNTIL ABOUT NOON.
SURFACE HIGH BUILDS INTO THE PANHANDLES FRIDAY NIGHT. THE LIGHT
WINDS COUPLED WITH CLEAR SKIES EQUALS COOL OVERNIGHT TEMPERATURES.
FOR NOW HAVE ONLY GONE A FEW DEGREES BELOW THE COOLEST GUIDANCE
NUMBERS...SO THERE IS STILL ROOM TO GO DOWN.
ON SATURDAY...SOUTHERLY WINDS WILL RETURN AND TEMPERATURES WILL
WARM BACK UP TO NEAR NORMAL.
BRIEF UPPER RIDGING SHOULD KEEP SATURDAY NIGHT THROUGH SUNDAY EVEING
DRY ACROSS THE PANHANDLES. BY SUNDAY NIGHT THE UPPER RIDGING WILL
SLIDE OFF TO THE WEST AND ALLOW AN FAST MOVING SHORTWAVE TO APPROACH
THE PANHANDLES. THE MEDIUM RANGE MODELS STILL DISAGREE ON JUST HOW
MUCH MOISTURE CAN RETURN BEFORE THIS SYSTEMS APPROACHES THE AREA.
THIS DIFFERENCE IN MOSITURE CONTENT SEEMS TO BE CAUSING THE
DIFFERENCES IN RAIN CHANCES. HAVE HEDGED TOWARDS A CONCENSUS AND
HAVE BROUGHT SLIGHT CHANCE POPS INTO THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE LATE SUNDAY NIGHT INTO MONDAY MORNING. AFTER THIS BRIEF
CHANCE FOR RAIN, THE UPPER PATTERN WILL TRANSITION TO ZONAL FLOW
BEFORE FURTHER TILTIING TO THE SOUTHWEST BY MID WEEK. THE GFS IS
MORE PROGRESSIVE WITH BRING BACK AMPLE AMOUNTS OF MOSITURE WITH THIS
PATTERN WHERE AS THE ECMWF IS A LITTLE MORE CONSERVATIVE. FOR NOW
WILL KEEP THIS PERIOD DRY BUT IF A BETTER CONSENSUS FORMS THEN POPS
MAY NEED TO BE INSERTED.
FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE
PANHANDLES THROUGH TONIGHT. THIS SHOULD KEEP FIRE WEATHER
CONDITIONS BELOW ELEVATED AND CRITICAL FOR THE NEXT FEW DAYS.
SOUTHERLY WINDS MAY PICK UP EARLY NEXT WEEK...BUT LOWEST AFTERNOON
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
JC/JJ
Hazardous weather outlook, Sep 19, 2:38 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT THU SEP 19 2013
OKZ001>003-TXZ001>020-200845-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
338 PM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN
ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST
STORMS... WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE
FRIDAY MORNING. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE
LEVELS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE LIMITED ACTIVATION TONIGHT.
In the hours before
Special weather statement, Sep 19, 3:29 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT THU SEP 19 2013
TXZ011-192200-
OLDHAM TX-
429 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM COUNTY UNTIL
500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BOYS RANCH...OR 22 MILES
NORTH OF VEGA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BOYS RANCH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3562 10217 3543 10217 3542 10234 3548 10249
3562 10242
TIME...MOT...LOC 2129Z 286DEG 6KT 3555 10235
JACKSONSpecial weather statement, Sep 19, 4:02 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT THU SEP 19 2013
TXZ012-192230-
POTTER TX-
502 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTER COUNTY UNTIL 530
PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF VALLEY DE ORO...OR 19 MILES
NORTHWEST OF AMARILLO...MOVING EAST AT 5 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL POTTER COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3550 10181 3531 10191 3536 10214 3555 10206
TIME...MOT...LOC 2202Z 286DEG 6KT 3544 10199
JACKSON
Special weather statement, Sep 19, 4:04 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT THU SEP 19 2013
TXZ008-013-192230-
CARSON TX-HUTCHINSON TX-
504 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND SOUTHERN
HUTCHINSON COUNTIES UNTIL 530 PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF BORGER...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BORGER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3572 10117 3556 10120 3556 10142 3571 10142
TIME...MOT...LOC 2204Z 271DEG 8KT 3565 10135
JACKSON
Special weather statement, Sep 19, 4:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT THU SEP 19 2013
OKZ002-TXZ003-004-192245-
HANSFORD TX-OCHILTREE TX-TEXAS OK-
512 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN OCHILTREE...
NORTHEASTERN HANSFORD AND SOUTHEASTERN TEXAS COUNTIES UNTIL 545 PM
CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HARDESTY...OR 17 MILES SOUTHEAST
OF GUYMON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HARDESTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3662 10099 3640 10114 3651 10141 3665 10117
TIME...MOT...LOC 2212Z 271DEG 8KT 3654 10121
JACKSON
Special weather statement, Sep 19, 4:29 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT THU SEP 19 2013
TXZ012-192300-
POTTER TX-
529 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTER COUNTY UNTIL 600
PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MASTERSON...OR 23 MILES NORTH OF
AMARILLO...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL POTTER COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3559 10177 3535 10182 3542 10209 3558 10201
TIME...MOT...LOC 2230Z 261DEG 11KT 3552 10191
JACKSON
Special weather statement, Sep 19, 5:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT THU SEP 19 2013
TXZ012-017-200030-
POTTER TX-RANDALL TX-
644 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL AND SOUTHERN
POTTER COUNTIES UNTIL 730 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF AMARILLO...MOVING SOUTHEAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CANYON... AMARILLO... LAKE TANGLEWOOD...
BUSHLAND... TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 105 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 55 AND 79.
THOSE ATTENDING THE TRI STATE FAIR ARE IN THE PATH OF THIS STORM AND
SHOULD PREPARE FOR GUSTY WINDS...VERY SMALL HAIL...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH WILL FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3500 10164 3491 10208 3529 10215 3538 10173
TIME...MOT...LOC 2344Z 328DEG 20KT 3521 10191
JACKSON
Flash Flood, Lipscomb
- When
- September 19, 6:00 PM CST to 8:00 PM CST
- Where
- Lipscomb County, 4.66 mi WNW of Darrouzett to 6.12 mi WNW of Darrouzett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -100.400
A line of near stationary thunderstorms developed over northern Lipscomb County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to flash flooding on County Road 9 between Booker and Darrouzett. The USGS rain gauge near Lipscomb reported a storm total accumulation of 3.10 inches. No swift water rescues or stranded vehicles were reported in association to this flash flooding.
Flash Flood, Potter
- When
- September 19, 6:17 PM CST to 8:00 PM CST
- Where
- Potter County, 4.57 mi W of Amarillo to 4.78 mi WNW of Amarillo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.210, -101.900
A line of near stationary thunderstorms developed over Potter County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to flash flooding on 9th Street and Bell Street which caused a car to stall. The occupant was able to escape the flood waters unassisted. A trained storm spotter 8 miles north-northwest of Amarillo (Potter County) recorded a 1.10 inches of storm total accumulation. Flash flooding was able to recede after 8 PM CST as thunderstorms moved south of the city.
Flash Flood, Potter
- When
- September 19, 6:26 PM CST to 8:00 PM CST
- Where
- Potter County, 2.42 mi WNW of Amarillo to 2.1 mi WNW of Amarillo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.217, -101.857
A line of near stationary thunderstorms developed over Potter County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to 2 feet of water at the intersection of Bowie Street and the railroad tracks near Martin Luther King Jr. Park. The KVII Studios repored a storm total accumulation of 1.00 inch. No swift water rescues or stranded vehicles were reported in association to this flash flooding. Flash flooding was able to recede after 8 PM CST as thunderstorms moved south of the city.
Flash Flood, Potter
- When
- September 19, 6:40 PM CST to 8:00 PM CST
- Where
- Potter County, 2.57 mi WSW of Amarillo to 2.52 mi W of Amarillo
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 35.190, -101.864
A line of near stationary thunderstorms developed over Potter County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to flash flooding which caused a car to hydroplane and wreck at Interstate 40 and Western Street (Potter County). The Amarillo Globe Newspaper reported that a foot of water had accumulated in the parking lot of Rudy's Barbecue. Emergency personnel also reported to wrecks on Interstate 40 between Avondale Street and Georgia Street. Flash flooding was able to recede after 8 PM CST as thunderstorms moved south of the city.
Flash Flood, Potter
- When
- September 19, 6:52 PM CST to 8:00 PM CST
- Where
- Potter County, 0.69 mi S of Amarillo to 0.41 mi SE of Amarillo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.190, -101.820
A line of near stationary thunderstorms developed over Potter County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to flash flooding which caused a car to stall at the intersection of Interstate 40 and Ross Street (Potter County). The Amarillo Globe Newspaper reported the car was pushed out of knee deep flood waters by the driver while other vehicles attempted to cross the intersection. Flash flooding was able to recede after 8 PM CST as thunderstorms moved south of the city.
Flash Flood, Oldham
- When
- September 19, 7:45 PM CST to 9:05 PM CST
- Where
- Oldham County, 1.83 mi ENE of Adrian to 0.84 mi E of Adrian
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -102.650
A line of near stationary thunderstorms developed over southern Oldham County during the evening hours of the 19th. These thunderstorms formed in a highly moist atmosphere which allowed the thunderstorms to produce heavy rain. This heavy rain led to flash flooding of the Interstate 40 side road with a foot of fast flowing water. Swiftly running water 3 inches deep was also reported at the intersection of 5th Street and Walnut Avenue in town. No swift water rescues or stranded vehicles were reported in association to this flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, September 19, 20131 injured · $205,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Lightning Strike in Illinois, September 19, 2013$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, September 19, 2013$20,000 · 65 kt wind · 3 events
- Flash Flooding and Flood in Texas, September 19 to 20, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477219, 477221, 477222, 477223, 477224, 477220.